advertisement
Question
Posted by: Mrs Williams | 2010/09/30

CONCERNED

My son (25 years old) is suffering with terrible mouth ulcers - he has 5 at the moment - 2 rather big, red ones on his tongue. He''s been told that it could be caused from his stomach problem (he has had a spastic colon since he was 12 years old). What do you recommend to sort this problem out. He also suffers from a lot of gout and stiff joints - could there be a link somehow in all these ailments? He''s extremely anxious about having something serious like cancer or something??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Mrs Williams
Mouth ulcers can be caused by inflammatory bowel diseases ( which can also cause joint pain and stiffness) so I think he should see a gastroenterologist for a full medical examination and blood tests. Certain medications like Voltaren and Brufen used for sore joints can trigger mouth ulcers, as well as toothpaste containing sodium lauryl sulphate.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Cyberdoc | 2010/09/30

Hallo Mrs Williams
Mouth ulcers can be caused by inflammatory bowel diseases ( which can also cause joint pain and stiffness) so I think he should see a gastroenterologist for a full medical examination and blood tests. Certain medications like Voltaren and Brufen used for sore joints can trigger mouth ulcers, as well as toothpaste containing sodium lauryl sulphate.
Dr Bets

Reply to Cyberdoc
Posted by: Cyberdoc | 2010/09/30

Hallo Mrs Williams
Mouth ulcers can be caused by inflammatory bowel diseases ( which can also cause joint pain and stiffness) so I think he should see a gastroenterologist for a full medical examination and blood tests. Certain medications like Voltaren and Brufen used for sore joints can trigger mouth ulcers, as well as toothpaste containing sodium lauryl sulphate.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement